MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL
Catalog Number HBD-W-8-9-10
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During a functional test, a cook dilation syringe (ds-60cc-s) was filled with water and attached to the balloon inflation port.The syringe was placed into an inflation handle, and negative pressure was applied to the balloon.After applying negative pressure, the balloon was inflated.When filling the balloon up with water, a leak was observed coming out of the distal end of the balloon at the balloon joint.A visual examination of the distal end of the balloon showed that glue was present between the balloon neck inner diameter and plug outer diameter.No portion of the balloon appeared to be missing.The wire guide associated with this device was included in the return of the device.A visual examination of the catheter and the pre-loaded wire guide showed no kinks or bends.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the balloon joint leakage could not be determined.The investigation of the device confirmed it was manufactured per the appropriate specifications.A leakage in the balloon joint can occur if the balloon is over inflated.The instructions for use advise the user: "balloon can be inflated to three distinct diameters, as indicated on package and catheter tag." another possible contributing factor is using a compromised inflation device to inflate the balloon.If the pressure reading of the inflation device is inaccurate, this could contribute to over inflation, possibly resulting in leakage in the balloon material.During the manufacturing of the dilation balloon, the distal tip is verified to ensure the balloon joint is glued adequately.This process ensures there are no leakages in the balloon joint.The manufacturing instructions state: "rotate balloon neck and catheter 360 degrees verifying 100% that adhesive completely fills circumferentially between catheter od (outside diameter) and balloon neck id (inside diameter).If glue does not fill completely, add more adhesive." additionally, the balloon is visually verified to ensure the glue fills the joint completely: "visually verify 100% that there are no gaps between plug within balloon neck and tip.If gaps are present, add more adhesive." after assembly the balloon is leak tested ensure there is no leakage: "leak test balloon 100% using side hub on blue catheter." prior to distribution, all hercules 3 stage wireguided balloon esophageal-pyloric-colonic are subjected to a visual examination to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an esophageal dilation procedure, the physician used a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.There was a hole in distal end of balloon.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6664021
Report Number1037905-2017-00425
Device Sequence Number18843063
Product Code KNQ
UDI-Device Identifier00827002517998
UDI-Public(01)00827002517998(17)200322(10)W3843644
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHBD-W-8-9-10
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/24/2017
Device Age2 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2017
Initial Report FDA Received Date06/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR